Hail, Dent
- When
- May 2, 3:50 AM CST to 3:52 AM CST
- Where
- Dent County, 1 mi NE of Jadwin
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.500, -91.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 2, 1:54 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 AM CDT THU MAY 2 2002 LATEST SURFACE ANALYSIS INDICATES THAT SURFACE COLD FRONT HAS CLEARED THE AREA WITH MUCH COOLER AIR MOVING IN ON BRISK NORTHERLY WINDS. HOWEVER...LATEST 88D VAD WIND PROFILE INDICATES THAT THE FRONTAL SLOPE IS VERY SHALLOW...EXTENDING TO ABOUT 3000 FT AGL...WITH MOIST UNSTABLE HIGHLY SHEARED ENVIRONMENT ABOVE THAT. CONTINUED INFLUX OF MOISTURE ALONG SUBTROPICAL JET PLUME...AND STRENGTHENING LOW LEVEL JET INDICATED BY 50 KNOT WIND AT 850MB ON HASKELL OK PROFILER...SUGGEST THAT CONVECTIVE REDEVELOPMENT IS LIKELY ACROSS THE SOUTHERN HALF OF THE CWA THIS MORNING. WITH ACTIVITY ROOTED WELL ABOVE THE BOUNDARY LAYER...MARGINALLY SEVERE HAIL WOULD BE THE MAIN CONCERN WITH ANY ORGANIZED CELLS. OTHERWISE...LOW STRATUS AND DRIZZLE WILL HOLD STRONG UNDERNEATH THE CONVECTION AS COLD AIR ADVECTION IS WINNING OUT OVER DRY AIR ADVECTION. 925MB PROGS KEEP US PRETTY WELL SOCKED IN THROUGH EARLY AFTERNOON BEFORE CLEARING COMMENCES FROM THE NORTHWEST. HOWEVER... SOUTHWEST FLOW ALOFT WILL KEEP MID-HIGH CLOUDS POURING IN THROUGH MUCH OF THE DAY...SO WILL SEE A TRANSITION IN CEILING HEIGHT RATHER THAN CLEARING. STRONG COLD ADVECTION WILL KEEP TEMPERATURES WELL BELOW NORMAL TODAY...WITH AREAS SE OF SGF EXPERIENCING THEIR HIGH TEMPERATURES AS WE SPEAK. SURFACE RIDGE WILL BUILD INTO THE AREA TONIGHT...WITH A BRIEF RESPITE FROM THE CLOUD COVER AS 500MB MOIST AXIS TEMPORARILY SHIFTS SOUTH. THIS WILL ALLOW TEMPERATURES TO DROP OFF POSSIBLY INTO THE UPPER 30S...ALTHOUGH THINK FROST CONCERNS HAVE ABATED. 500MB TROF AXIS THAT HAS BEEN PARKED ALONG THE WESTERN US FOR NEARLY A WEEK WILL FINALLY BE KICKED OUT ON FRIDAY ACCOMPANIED BY A RATHER POTENT VORT MAX. APPEARS THAT MID LEVEL MOISTURE AND UVVS WILL BE SUFFICIENT TO SQUEAK OUT SOME LIGHT RAIN...WILL BEST CHANCES FURTHER SOUTH. HAVE ADDED CHANCE POPS COVERING WESTERN AREAS LATE FRIDAY AFTERNOON...AND THE ENTIRE CWA FRIDAY NIGHT. LACK OF AN OVERALL PATTERN CHANGE SUGGESTS AN OVERALL UNSETTLED REMAINDER OF THE FORECAST PERIOD AS LONG WAVE TROUGH RELOADS OUT WEST. BROAD LEE TROUGH SETS UP ACROSS THE PLAINS WHILE AN UPPER LEVEL RIDGE TO OUR SOUTHEAST SUGGESTS THAT WE ARE RIPE FOR A DAILY BARRAGE OF MCSS SOMEWHERE ACROSS THE REGION. WILL NOT MAKE ANY CHANGES TO THE EXTENDED AT THIS TIME WHICH BASICALLY INCLUDES WARM TEMPERATURES (MAXES UPPER 70S TO LOWER 80S) WITH OCCASIONAL CHANCES FOR SHOWERS/STORMS THAT WOULD BE IMPOSSIBLE TO NAIL DOWN AT THIS TIME. ISC GRIDS 10-4. THANKS EAX/TUL FOR FORECAST COORD. .SGF...NONE. BOOKBINDER
MOZ071-082-083-092-095>098-103>106-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1057 PM CDT WED MAY 1 2002 TORNADO WATCH NUMBER 197 HAS BEEN ALLOWED TO EXPIRE. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 PM CDT WED MAY 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM EXETER MO 1 INCH HAIL
05/01/02 BARRY REPORTED BY PUBLIC.
0710 PM CASSVILLE MO .75 INCH HAIL
05/01/02 BARRY REPORTED BY EMERGENCY
MANAGEMENT.
0710 PM CASSVILLE MO .75 INCH HAIL
05/01/02 BARRY REPORTED BY EMERGENCY
MANAGEMENT.
0715 PM 7 N CAPE FAIR MO 1 INCH HAIL
05/01/02 STONE REPORTED BY EMERGENCY
MANAGEMENT.
0730 PM REEDS SPG MO 1 INCH HAIL
05/01/02 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0735 PM 4 N MOUNTAIN GROVE MO 1 INCH HAIL
05/01/02 WRIGHT REPORTED BY HAM RADIO
OPERATOR.
0750 PM TYRONE MO .75 INCH HAIL
05/01/02 TEXAS REPORTED BY HAM RADIO
OPERATOR.
0750 PM TANEYVILLE MO .88 INCH HAIL
05/01/02 TANEY REPORTED BY HAM RADIO
OPERATOR.
0750 PM TANEYVILLE MO .88 INCH HAIL
05/01/02 TANEY 1.5 INCH HAIL ALSO
REPORTED AT 804 PM IN
FORSYTH. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0754 PM 2 S SILVER DOLLAR CITY MO .88 INCH HAIL
05/01/02 STONE REPORTED BY HAM RADIO
OPERATOR.
0804 PM FORSYTH MO 1.5 INCH HAIL
05/01/02 TANEY REPORTED BY HAM RADIO
OPERATOR.
0820 PM 5 S AVA MO WIND DAMAGE
05/01/02 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 AM CDT THU MAY 02 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 AM WILLARD MO .75 INCH HAIL
05/02/02 GREENE REPORTED BY PUBLIC.
0347 AM 5 NE SPRINGFIELD MO .88 INCH HAIL
05/02/02 GREENE REPORTED BY PUBLIC AT
INTERSECTION OF US65
AND I44.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293896.